MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 44MM (ALPHA)

EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 44MM (ALPHA)
Catalog Number 310-01-44
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant devices: 300-10-45, (b)(4), anatomic replicator plate 4.5mm, 300-20-02, (b)(4), torque defining screw kit.
 
Event or Problem Description
It was reported that about 18 months ago, this female patient received a right total shoulder prosthesis.The patient presented at the physician¿s office with a painful total shoulder and no sign of infection.Upon review of x-ray, it was determined the humeral head (size 44 short) was overstuffing the joint.Lab work confirmed there was no signs of infection.The surgeon¿s plan was to revise by downsizing the head to a 38mm short.Reportedly, there were no complications and the patient was stable leaving or.The removed devices are not being returned to the manufacturer per hospital protocol.No further information available is at this time.
 
Additional Manufacturer Narrative
Section h10: (d4) expiration date: 12-apr-2027; (g5) pma/510(k)number: k042021; (h3) the revision reported was likely the result of pain.(h5) device manufacture date: 12-apr-2017.According the information provided, ¿upon review of x-ray it was determined the humeral head (size 44 short) was overstuffing the joint.Surgeon chose to revise by downsizing the head to a 38mm short.¿ a review of the dhr and/or the sterilization records was not conducted because the event as described does not appear to be related to the design, manufacturing, or reasonably foreseeable misuse of the device.Intractable pain is listed in the total joint surgery risks section of the equinoxe shoulder system ifu 700-096-060 rev m.

Brand Name
EQUINOXE, HUMERAL HEAD SHORT, 44MM (ALPHA)
Common Device Name
HUMERAL HEAD SHORT, 44MM (ALPHA)
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key8841337
Report Number1038671-2019-00380
Device Sequence Number226551
Product Code KWT
UDI-Device Identifier10885862083876
UDI-Public10885862083876
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number310-01-44
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;